Shown: posts 1 to 3 of 3. This is the beginning of the thread.
Posted by challenged on March 4, 2006, at 11:10:37
Hi I am in dire need of help and any input will be greatly appreciated. I am deeply depressed and and am finding the topomax that my pdoc has prescribed to be one of the only meds I will take after performing in depth research on anything he prescribes for me. This I do mainly because of what other pills have done to me in the past, namely prozack, lexapro, etc.; i.e. 30 pounds of added depression !! I have managed to get off some of that medicated induced fat but not all. I am so deathly afraid of any depression pill now because of the weight gain that my fear of taking meds because it just makes my depression that much worse. My weight is very important to me and plays a very big part in how I feel about myself and life in general.
Having said that, I have been on topomax at 100 mil for a year now and found no weightloss at all, not feeling any better either, I might add. He tried to give me Geodon to take with the topomax and I declined the offer.I read it to be called and I guess a synonym would be and I have to laugh here the "pill from hell"! I asked him to up my dosage of Topomax instead. He agreed and I have been on 200 mil of topomax for about 2 weeks now and I am so wiped out or maybe it is just the major depression I am feeling since my sister just had multiple strokes after having major surgery and it was from lack of protocol at a nurses hand that she remains in rehabilitation facilities and can't even swallow, the whole family is devastated as you can well imagine. I fell backwards with my disability and my world was once again dark very dark as I curled up in my quiet corner. I just want to sleep around the clock and feel like I can't get up......and there are days I don't. I visit my sister nearly every day or I wouldn't get out of bed. I was used to holding a high paying job in sales a few years back and now I don't even want to answer my door or phone for that matter.
I hear all this talk of how people on topomax have had weightloss and think wow great.......ya think for me? I can only hope..... Sure would be a spirit lifter for me.......as for being so tired all the time .......................... anybody .......somebody.........got any answers???? Any input personal or otherwise would be helpful.
Also let me know what you intelligent people out there know about the combination of welbutrin with topomax may accomplish. My pdoc tells me it will not be a weight gainer can I trust him? Please please I need help from the people who take the meds........Thank you all so very much!
Looking forward to hearing from you........
Take Care All!!
Posted by Racer on March 4, 2006, at 13:51:25
In reply to topomax weightloss and fatique, posted by challenged on March 4, 2006, at 11:10:37
Wellbutrin is known to be pretty much weight neutral. Truly. I don't think anyone here has ever said that they gained weight on Wellbutrin. It can increase anxiety, though.
Topomax is supposed to be great when given with other antidepressants at stopping the weight gain. I've never heard it mentioned as a weight loss agent on its own, though. If the other antidepressants worked for you, in terms of remitting your depression, it's worth giving them a try again while you're on Topomax. It really might work, and it's given me enough hope that I might actually try some of the ADs from my past in the future with it.
And I say all this knowing how awful the weight gain is. Imagine being anorexic and suddenly starting to gain significant amounts of weight, while still restricting. And seeing that gain increase, as I restricted even more.
Bottom line, though, is that you have to choose your priorities: is it more important to be thin, or to feel better? That's a decision only you can make.
Posted by challenged on March 4, 2006, at 14:15:00
In reply to Re: topomax weightloss and fatique, posted by Racer on March 4, 2006, at 13:51:25
Thank you for replying, in answer to your question on my priorities I don't feel better when I gain weight . Seems my depression gets worse. I have seen it and so has my DR. Imagine taking anti depressants for depression and then getting more depressed because of body image getting progressively worse because of trying to control my depression which the meds are not able to do because I am now very unhappy because I am gaining weight that I never before have had to endure and it weighs heavy on my mind personnaly a big problem for me. I had no idea it was from the meds at the time and when I realized it was and went off of them I was feeling better after dropping the 20 pounds and it lifted some of my depression. I have other issues to deal with as well however. I understand where it might be different for some but that is how it is for me.
This is the end of the thread.
Psycho-Babble Medication | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, email@example.com
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.